ALLAN N. KRUTCHIK, M.D.; AMAN U. BUZDAR, M.D.
To the editor: Breast carcinoma commonly metastasizes to the liver. When this occurs in a patient receiving chemotherapy, it indicates that chemotherapy has failed and must be discontinued. When a patient develops signs of relapse of the primary cancer in a single organ, it is critical to obtain histologic confirmation of metastatic disease before the patient is considered a failure on chemotherapy and effective treatment is discontinued. We recently saw a patient with breast carcinoma who developed granulomatous disease of the liver while receiving chemotherapy and immunotherapy with bacille Calmette-Guérin vaccine.
A 50-year-old black woman with inoperable carcinoma of the
Learn more about subscription options.
Register Now for a free account.
KRUTCHIK AN, BUZDAR AU. Hepatic Metastasis or Granuloma. Ann Intern Med. 1978;88:844-845. doi: 10.7326/0003-4819-88-6-844_3
Download citation file:
Published: Ann Intern Med. 1978;88(6):844-845.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only